I don't even know where to start.
The last few days have been exhausting on every possible level.
First: good news: Steph got out of the hospital on Thursday - I got to see her briefly. She's adjusting well, just real sore from the surgery.
My scope went well, and Twitchy still looks bad, but much, much better than he did at the end of January. GI Dr. was pretty encouraged, and so am I. I should get the biopsy results in the next week or so.
Twitchy got bad again last night - we went to antibiotics every other day and stopped the topical steroids, so I think it's maybe just not enough to keep the bleeding in check. I'm supposed to call GI on Monday anyways, and see him on Wednesday, so I'll see what he has to say about that. But overall, GI Dr thinks that the problems with Twitchy are manageable. While I may require life-long treatments, he thinks it will improve and be very livable, especially after surgery #2. We will have more options for treating the disease once I'm "hooked up." So that was very encouraging. He is hopeful that the joint pain and fevers will improve once the inflammation in Twitchy improves. I sure hope so. I'm very stiff and swollen and sore.
I keep struggling with blockages, so he wants me to be very careful about no raw fruits and veggies or whole grains. He also believes I'm iron deficient (something about my nails looking weird?), so I'm going to look into this really good iron supplement Julia's mom told me about. Hopefully that will help the headaches?
So... that night, (Thursday), one of my roommates got very sick, so I took her to the hospital. She came home by early Friday morning, but she's still just not doing great, so I'd really appreciate prayers for Devon. It's really hard to watch your friend be in so much pain and nothing really helps her. :(
After a four hour nap on Friday morning after getting home from the hospital, I woke up all shaky. Not feeling horrible, but with the weekend coming up, I decided to go get some IV fluids. My vitals were a little screwy again with low BP and high heart rate and my whole body shaking, so it's really good that I went. After they hooked me up to some fluids, I was doing okay, then all of a sudden, I got unresponsive... every nurse in the health center, the pharmacists, TCU Dr, and another doctor were all trying to wake me up and get me to respond... an ambulance was called... it was quite exciting, apparently. I could hear them and stuff, I was just so tired and light headed that I couldn't move at all. I was totally out of it.
They squeezed a bunch of fluids into me and stuff. By the time the paramedics arrived, I was okay. My vitals had improved, just my blood sugar bottomed out. Apparently this is full-blown adrenal crisis. This isn't anything new - it's been happening like once a day since Valentine's Day... I just happened to be at the doctor when it happened this time. Needless to say, everyone was quite concerned. I didn't feel like I needed to go to the hospital, so I had to sign all these AMA (Against Medical Advice) forms that I was refusing care. TCU Dr. was not very happy with me about that, but my vitals were okay, so if I had gone to the hospital, they probably would have just given me another bag of fluids and sent me home, like they did on Sunday. And then sent me a big bill. So they gave me another liter of fluids in the office, and refilled my pain meds (joints are flaring horribly and I keep getting blockages, even though I'm being careful with what I eat). After lectures from about three nurses and both Frank and Angela (my friendly neighborhood TCU pharmacists), I got to go home. Frank gave me a huge hug, and told me to go call my parents. I about melted. He is just the sweetest little man.
TCU Dr. contacted the Endocrine people. They decided to quadruple my steroids. I can't even begin to express my disappointment about this. That's a pretty high dosage of 'roids. I've been on more, but I've started at that dosage when I was flaring up with UC. So it's a LOT of 'roids, and I'm afraid I'll NEVER be able to get off of them. But really, I don't have any other choice. I can't just keep going into shock every day.
TCU Dr. was very concerned about my ability to get through the weekend even with the increased steroids, but I'm doing okay so far - way less shaking and stuff. After he told me the steroid plan, I went home, cried for half an hour (which felt wonderful. I'm just so emotionally and physically exhausted from everything), ate a snack so I could take the 'roids, and called my mommy. She came and took me and Devon home. So we're chillin' with my fam this weekend. It's just what we needed. I'm so, so thankful for my dear family.
Sometimes I get "high" from steroids, and sometimes they make me feel like I got run over by a truck. This time, the truck thing seems to be dominating. After I took them today, I crashed and fell asleep for three hours. But that's probably what I need. I've been having trouble sleeping lately just from pain and stuff, so I guess I need the rest! Also, this much steroids should completely mask the joint inflammation in a few days, which would be WONDERFUL. I'm trying to be positive about this, but it's really hard to be back on an immune-system-compromising dose of steroids again. Especially since I've been trying to get off them since November. So you may not recognize me if you haven't seen me for a while - I'm still losing weight, but my face is gonna puff up hugely from the 'roids! ;) It'll be cute!
I'd really appreciate prayers for Devon, my roomie. She has autoimmune issues, too, and they're flaring up like crazy right now, so she's in a lot of pain. Pray she'd feel God's peace, and be able to get into a specialist who can treat her - her doctor is in another state, so managing her disease over the phone is pretty tricky and not working out great.
Please also pray for wisdom regarding all the issues I have going on. Also for wisdom with school. I've missed several tests - this adrenal stuff is something I cannot push through. I've been thinking a lot of God's faithfulness, and, although this week has been extremely tough, I completely trust that He is faithful and good. ;)